MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012581-16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Edema (2020); Cardiogenic Shock (2262); Thrombosis/Thrombus (4440)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of death and thrombosis are listed in the graftmaster rx coronary stent graft system, instructions for use as known patient effects that may be associated with use of a coronary stent in native coronary arteries.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid left anterior descending (mlad) coronary artery with heavy tortuosity and 99% stenosis.A 6fr sheath was introduced and two non-abbott catheters were used to performed the angiogram.A whisper guide wire was advanced but failed to cross the lesion.Two non-abbott guide wires were advanced with resistance in the anatomy.Angioplasty was performed with a 2.5x15 unspecified balloon and a 3.5x18mm non-abbott stent was implanted in the proximal portion of the bend to straighten the tortuosity.Following this, balloon angioplasty was performed with a non-compliant (nc) balloon and a 3.5x12mm non-abbott stent was placed.Post-procedure angiogram showed a perforation with a drop in heart rate and blood pressure.During a stat echocardiogram, a cardiac tamponade was noted and a pericardiocentesis was performed successfully.A 3.50x16mm graftmaster was used to sealed the perforation.Following the pericardiocentesis and placement of the gratmaster stent, the blood pressure and heart rate improved.After the procedure the patient was stabilized and extubated but developed a thrombosis inside the graftmaster.An emergent percutaneous coronary intervention (pci) was performed in the mlad.Unspecified drug eluting stents were used, reducing the stenosis to 0% and a 2 timi score flow during an aspiration thrombectomy with a non-abbott catheter.On (b)(6) 2023, the patient died due to a cardiogenic shock with pulmonary edema.The physician stated the graftmaster covered stent did not cause or contribute to the patient death.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16919790
Report Number2024168-2023-05110
Device Sequence Number6910799
Product Code MAF
UDI-Device Identifier08717648176395
UDI-Public08717648176395
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1012581-16
Device Catalogue Number1012581-16
Device Lot Number2021741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 EBU GUIDE WIRE.; CHOICE FLOPPY GUIDE WIRE.; UNSPECIFIED NON-COMPLIANT BALLOON.; WHISPER WIRE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale